MAUDE Adverse Event Report: DEPUY SPINE INC 5.5 EXP VERSE CAN SCR 8.0X60; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

DEPUY SPINE INC 5.5 EXP VERSE CAN SCR 8.0X60; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 199723860S
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Codes Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional product code: kwp, kwq.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that the patient was found that the screws which were deployed in the right ilium had come off the rod.He underwent for a revision surgery for rod fusion, and it was confirmed that remaining screws had not been loose.The plf revision procedure was performed to extend the fusion range up the ilium on jan 18, 2021.The procedure was completed less than 30-minute delay.The patient outcome was unknown.Concomitant device reported: unknown setscrew (part# unknown, lot# unknown, quantity unknown).Unknown tightener (part# unknown, lot# unknown, quantity unknown).Unknown rod holder (part# unknown, lot# unknown, quantity unknown).5.5 exp verse unitized set scr (part# 199721001s, lot# xp1233, quantity 1).Single-inner setscrew (part# 179702000, lot# 286895, quantity 1).This complaint involves four (4) devices.This report is for (1) 5.5 exp verse fen scr 8.0x60.This report is 1 of 3 for (b)(4).Related product complaint: (b)(4).
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d1; brand name.D3: manufacturer name/site.D2: additional product code : osh, mni, mnh.D4: part number, lot# & udi updated.G1: manufacture site.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D1; brand name.D2: additional product code : osh, mni, mnh.D3: manufacturer name/site.D4: part number, lot# & udi updated.G1: manufacture site.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The dhr of product code: 199725860s lot : 267424 was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: january 20, 2020 qty: (b)(4) visual analysis of the returned sample revealed that 5.5 exp verse can scr 8.0x60 component threads were slightly deformed inside.The dimensional inspection was not performed due to the post-manufacturing damage.The complete functional test cannot be performed as all mating devices were not returned and components in the received device were damaged.The observed condition of 5.5 exp verse can scr 8.0x60 component in the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed deform condition of 5.5 exp verse can scr 8.0x60 component would contribute to the complained loose issue.While no definitive root cause could be determined, it is probable that the 5.5 exp verse can scr 8.0x60 is deformed due to the unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawing reflecting the current and manufacture revision was reviewed: - expedium verse 5.5 system cortical fix cannulated assembly- dwg device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 EXP VERSE CAN SCR 8.0X60
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11740467
Report Number1526439-2021-00815
Device Sequence Number11706750
Product Code NKB
UDI-Device Identifier10705034444291
UDI-Public10705034444291
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173095
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199723860S
Device Catalogue Number199725860
Device Lot Number267424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Initial Date Received by Manufacturer 04/02/2021
Supplement Date Received by Manufacturer04/30/2021
05/27/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date05/27/2021
06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 EXP VERSE UNITIZED SET SCR; SINGLE-INNER SETSCREW; UNKNOWN LOCKING/SET SCREWS; UNKNOWN ROD HOLDER; UNKNOWN RODS; UNKNOWN TIGHTENER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR